MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 411803
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported that the edge of the central hole of moldable wafers was not regular, and the glue overflowed.The product was not used by the end user.The photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
Device 20 of 23.E1: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 9618003.
 
Event or Problem Description
To date, additional patient or event details were received which have been added in h11 (addl mfg narrative).
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d9: date returned to mfg was added.H3: device evaluated by manufacturer? has been selected as yes.H6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary.Emdr retraction: the initial emdr with manufacturing report number (9618003-2025-00427), was submitted on 27-jan-2025.However, with the samples received it has been confirmed that the issue was not related to off center, but it was related to irregular edge of central hole.The case has been made non-reportable.Hence, this emdr is being submitted to retract the initial emdr.Photograph, video and/or physical sample evaluation: photographs were received and in these, the defect confirmed was ¿the edge of the central hole is not regular¿.In addition, a total of 220 units were received from the customer, and a sampling of 125 units were taken to perform visual and dimensional tests, and as results, an irregular of center was confirmed.However, no concentricity issues were found.Batch record revision results: lot 2h02765 was manufactured on 23/aug/2022, in ats #2 line, with a total of (b)(4) market units (mkus).The complaint investigator performed a batch record review on 13/jun/2025, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id) 1222274 and manufacturing order (b)(4).The batch record review supports that there were no discrepancies related to the issue reported.No discrepancies related to this issue were found within the documentation.In addition, the batch record review of the sub-assembly lots corresponding to the moldable disc were performed: the subassembly lot 2g00717, order (b)(4), material 1220484, was manufactured on 19/jul/2022 in the delta crusader manufacturing line, with a total of (b)(4) eaches.The complaint investigator performed a batch record review on 13/jun/2025 and it was confirmed that the applicable procedures were followed, the components for assembly were correct as per bill of materials (bom) and the equipment settings were the applicable ones.The batch record review supports that there were no discrepancies related to the issue reported.No discrepancy related to this issue was found within the documentation.The subassembly lot 2g02321, order (b)(4), material 1220484, was manufactured on 02/aug/2022 in the delta crusader manufacturing line, with a total of (b)(4) eaches.The complaint investigator performed a batch record review on 13/jun/2025 and it was confirmed that the applicable procedures were followed, the components for assembly were correct as per bill of materials (bom) and the equipment settings were the applicable ones.The batch record review supports that there were no discrepancies related to the issue reported.No discrepancy related to this issue was found within the documentation.As part of the investigation, a comprehensive review was conducted to assess the potential involvement of raw materials in the issue.A supplier corrective action report (scar) (s) review was performed to identify any existing or historical supplier corrective action report (scar) (s) associated with the raw materials used in the affected product.No open or previously issued supplier corrective action report (scar) (s) related to these materials were found.Historical nonconformance review: on 13/jun/2025, the complaint investigator ran a query in database looking for any in process nonconformance / corrective and preventive actions (capa) (s) associated failure modes ¿irregular center hole¿ for the lot number 2h02765 and as result, no nonconformance / corrective and preventive actions (capa) (s) for this malfunction were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction (pi), the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: test methods (tm) package seal integrity nonconformities - method 8 ¿visual attributes¿: frequency: hourly.Sample quantity: 1 market unit.Acceptance criteria: accept = 0 | reject = 1.Investigation summary: the complaint concerning the irregular edge of the central hole has been thoroughly reviewed.The product in question was manufactured on ats line #2, where the central hole is created using a punch & die cutter tooling.This tooling is specifically designed to produce holes of a precise and consistent diameter, ensuring uniformity across all units.Given the controlled nature of this manufacturing process and the precision of the tooling involved, the type of visual defect observed in the received samples is not consistent with the expected output of the production line.Therefore, it is concluded that the irregularity could not have originated during the manufacturing process.Additionally, it is important to note that the product belongs to a lot manufactured in 2022, and the storage conditions of the product since its production are unknown.Environmental factors such as humidity, temperature fluctuations, or mechanical handling during storage and transportation may have contributed to the observed condition.As such, the defect is likely attributable to post-manufacturing influences rather than a process-related nonconformance.Furthermore, the product belongs to a lot manufactured in 2022.According to the instructions for use of this product (1702207g1), the product must be kept dry.In addition, the market unit box of the product (1239563v1) establishes that the product must be stored under controlled conditions between 10°c and 30°c.However, the storage conditions of the product over the years are unknown.Exposure to temperatures outside the recommended range or other environmental factors may have contributed to the observed defect.As such, irregularity is likely the result of post-manufacturing influences rather than process-related nonconformance.Conclusions: based on the investigation conducted, the complaint regarding the irregular edge of the central hole was confirmed through evaluation of photographs and physical samples.The product was manufactured on ats line #2 using a punch & die cutter tooling system, which is designed to produce holes with precise and consistent dimensions.A thorough review of the batch record for lot 2h02765, as well as the associated sub-assembly lots, confirmed that all manufacturing steps were performed in accordance with applicable procedures, and no discrepancies were identified.Additionally, a review of raw material supplier corrective action report (scar) (s) and historical nonconformances revealed no prior issues related to this failure mode.Quality control measures in place, including dimensional and visual inspections, are adequate to detect such defects during production.Given the absence of manufacturing-related discrepancies and the precision of the tooling used, it is concluded that the irregularity observed is unlikely to have originated during the manufacturing process.The product was manufactured in 2022, and the storage conditions since production are unknown.As product labeling specifies storage between 10°c and 30°c, deviations from these conditions over time¿such as exposure to extreme temperatures or improper handling¿may have contributed to the defect.Therefore, the issue is likely attributable to post-manufacturing environmental or handling factors.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 9618003.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key21332703
Report Number9618003-2025-00498
Device Sequence Number7917796
Product Code EXE
UDI-Device Identifier00768455187034
UDI-Public00768455187034
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number411803
Device Lot Number2H02765
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown